Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Nashville, TN

February 26, 2026Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 26, 2026, 7:44 PM CST for Giles County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2026, 7:44 PM CST (01:44 UTC)
Expired
Feb 26, 2026, 8:30 PM CST
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 8:04 PM CSTHAIL 1Elkton, TNI-65 exit 6 at TN-273.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WUUS54 KOHX 270144
SVROHX
TNC055-270230-
/O.NEW.KOHX.SV.W.0002.260227T0144Z-260227T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
744 PM CST Thu Feb 26 2026

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Giles County in Middle Tennessee...

* Until 830 PM CST.

* At 743 PM CST, a severe thunderstorm was located 11 miles south of
  Pulaski, moving northeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Pulaski, Ardmore, Elkton, Minor Hill, Frankewing, and Prospect.

This includes Interstate 65 between mile markers 1 and 13.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3500 8722 3502 8723 3509 8722 3520 8683
      3499 8684
TIME...MOT...LOC 0143Z 250DEG 28KT 3504 8711 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clements
3 follow-up statements
526 
WWUS54 KOHX 270154
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
754 PM CST Thu Feb 26 2026

TNC055-270230-
/O.CON.KOHX.SV.W.0002.000000T0000Z-260227T0230Z/
Giles TN-
754 PM CST Thu Feb 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR SOUTHEASTERN GILES COUNTY...

At 753 PM CST, a severe thunderstorm was located 8 miles south of
Pulaski, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Pulaski, Ardmore, Elkton, Prospect, and Frankewing.

This includes Interstate 65 between mile markers 1 and 13.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3500 8711 3512 8711 3520 8683 3499 8684
TIME...MOT...LOC 0153Z 250DEG 28KT 3507 8701 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clements
722 
WWUS54 KOHX 270207
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
807 PM CST Thu Feb 26 2026

TNC055-270230-
/O.CON.KOHX.SV.W.0002.000000T0000Z-260227T0230Z/
Giles TN-
807 PM CST Thu Feb 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR SOUTHEASTERN GILES COUNTY...

At 807 PM CST, a severe thunderstorm was located 7 miles north of
Ardmore, or 10 miles southeast of Pulaski, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pulaski, Ardmore, Elkton, Prospect, and Frankewing.

This includes Interstate 65 between mile markers 1 and 13.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3500 8702 3513 8703 3520 8683 3499 8684
TIME...MOT...LOC 0207Z 250DEG 27KT 3510 8689 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clements
884 
WWUS54 KOHX 270222
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
822 PM CST Thu Feb 26 2026

TNC055-270231-
/O.EXP.KOHX.SV.W.0002.000000T0000Z-260227T0230Z/
Giles TN-
822 PM CST Thu Feb 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY WILL
EXPIRE AT 830 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3500 8702 3513 8703 3520 8683 3499 8684
TIME...MOT...LOC 0221Z 250DEG 28KT 3514 8677 

$$

Clements

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 6:35 PM CST, 1 hour 9 minutes earlier. Its key messages:

  • Updated at 628 PM CST Thu Feb 26 2026
  • Awesome weekend ahead with afternoon highs 10-15 degrees above normal and no rain.
  • Medium chance for rain Sunday night into Monday with an unsettled weather pattern through mid-week.
Area forecast discussion, Feb 26, 6:35 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
635 PM CST Thu Feb 26 2026

...New UPDATE...

.KEY MESSAGES...
Updated at 628 PM CST Thu Feb 26 2026

- Awesome weekend ahead with afternoon highs 10-15 degrees above
  normal and no rain.

- Medium chance for rain Sunday night into Monday with an
  unsettled weather pattern through mid-week.

&&

.UPDATE...
Issued at 628 PM CST Thu Feb 26 2026

The surface boundary that brought widespread rain to Middle
Tennessee last night and earlier today has slipped to our south.
There are still a few showers ongoing over northern Alabama, and
it is still possible that a stray shower or two could slip across
the state line into extreme southern Middle Tennessee this evening,
but otherwise, we can look forward to decreasing cloudiness
across the mid state, with overnight lows spanning the 30s to near
40 degrees. Tomorrow looks to be positively splendid, with
afternoon temperatures reaching the 60s, mostly sunny skies and
generally light wind. You won't get any better than that for late
February.

&&

.SHORT TERM...
(Rest of today through Saturday Night)
Issued at 1051 AM CST Thu Feb 26 2026

A quick look at observations across the area show our current cold
front is almost completely through the area. The best news is
the rain is gone. Mostly cloudy to overcast conditions remain and
that should improve this afternoon. Many can expect the sun come
out. Afternoon highs should top out in a luke-warm mid 50s (north)
to mid 60s (south) with the coolest morning temperatures of this
forecast package being tomorrow morning in the 30s. As far as the
rain, that will be it for a couple of days. Friday and Saturday
should be gloriously sunny to partly cloudy with highs 10 to 15
degrees above normal -- very spring-like.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 1051 AM CST Thu Feb 26 2026

Our next chance of precip arrives on Sunday and at this point, it
likely won't be until Sunday night. As part of a mid-level wave
that will come out of the central Plains on Sunday afternoon, at
least a medium chance of showers will encompass the region. With
northeasterly boundary layer flow in place and the time of year,
it's worth taking a peek at whether there's *any* chance of wintry
precip. Interestingly enough, the LREF and NBM show a 0-5% chance
of getting 1 inch or more Sunday night and no, it's not April
1st. So, while I'm saying there's a chance, there really isn't
one. There's a very high chance rain Sunday night into Monday
will remain all liquid. What does begin is what looks to be a
couple of days of unsettled weather across the region. There's at
least a low chance of showers on Tuesday and then we start looking
at a second-half-of-the-week system that both the GFS and Euro
are showing in the center of the country. Synoptically, it's a
dynamic system, but it may not reach us in that form as the front
associated with it may fizzle out as the parent low pulls away.
That's a week away, though. For now, let's enjoy these next couple
of awesome weather days.

&&

.AVIATION...
(00Z TAFS)
Issued at 520 PM CST Thu Feb 26 2026

While VFR conditions prevail across most of Middle TN, MVFR
cigs are still impacting CSV and SRB where cloud cover is slowly
eroding away. Mostly clear skies will be in place overnight, but
this will lead to fog concerns. Highest probability for fog is at
CSV, but patchy fog is possible at the other TAF sites. Main time
period for fog is between 09Z and 14Z. Any fog will diminish early
Friday morning, leaving behind VFR conditions, clear skies, and
light northerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      38  66  40  72 /   0   0   0   0
Clarksville    37  66  41  71 /   0   0   0   0
Crossville     36  63  38  67 /   0   0   0   0
Columbia       38  66  39  73 /   0   0   0   0
Cookeville     37  62  39  67 /   0   0   0   0
Jamestown      34  61  36  66 /   0   0   0   0
Lawrenceburg   38  66  39  72 /  10   0   0   0
Murfreesboro   38  66  37  72 /   0   0   0   0
Waverly        38  66  41  71 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Rose
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Clements

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:21 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
Feb 27, 5:06 AM CSTDense Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more5 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.